MAUDE Adverse Event Report: ABBOTT VASCULAR INC. STARCLOSE SE¿; DEVICE, HEMOSTASIS, VASCULAR

ABBOTT VASCULAR INC. STARCLOSE SE¿; DEVICE, HEMOSTASIS, VASCULAR
Model Number 14679-05
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Open or Close (2921); Mechanical Jam (2983)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 06/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this was an arteriotomy closure of the right common femoral artery using a starclose device after a pulmonary arteriogram and interventional procedure using a 5f sheath.Reportedly, the clip was deployed; however, the vessel locator wings did not retract and the device could not be removed from the patient.The bailout methods were used; however, this was unsuccessful and the device still could not be removed.A vascular surgeon was called who performed cut down surgery to remove the device and achieve hemostasis.It appeared that the clip had grabbed the bottom of the arterial wall but also grabbed tissue.There was no adverse patient sequela; however, there was a reported clinically significant delay in the procedure or therapy due to the need for the cut down surgery.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection and functional testing were performed on the returned device.The reported difficulty to retract the vessel locator wings and mechanical jam of the safety release could not be tested due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on observations from the returned analysis and case details/response from the vascular surgeon, it is likely that the difficulty to close the vessel locator wings was due to the device becoming stuck on tissue contributing to the safety release issue resulting in the entrapment of the device.The patient effect and treatment appears to be related to the circumstances of the procedure.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
STARCLOSE SE¿
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22349899
Report Number2024168-2025-06631
Device Sequence Number8639078
Product Code MGB
UDI-Device Identifier08717648175060
UDI-Public(01)08717648175060(17)260701(10)4110641
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P050007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model Number14679-05
Device Catalogue Number14679-05
Device Lot Number4110641
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown